On Some Quadratic Algebras: Jucys—Murphy and Dunkl Elements

  • Anatol N. Kirillov
Part of the CRM Series in Mathematical Physics book series (CRM)


We study some quadratic algebras that appeared in low- dimensional topology and Schubert calculus. We introduce Jucys—Murphy elements in the braid algebra and in the pure braid group, as well as Dunkl elements in the extended affine braid group. Relationships between the Dunkl elements, Dunkl operators and Jucys-Murphy elements are described.


Symmetric Group Braid Group Coxeter Group Hilbert Series Quadratic Algebra 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    V. I. Arnold, The cohomology ring of the group of dyed braids, Mat. Zametki 5 (1969), 227–231 (Russian).MathSciNetGoogle Scholar
  2. 2.
    D. Bar-Natan, Bibliography of Vassiliev invariantsi Scholar
  3. 3.
    E. Brieskorn, Automorphic sets and braids and singularities, Braids (Santa Cruz, CA, 1986) (J. S. Birman and A. Libgober, eds.), Con-temp. Math., Vol. 78, Amer. Math. Soc, Providence, RI, 1988, pp. 45–115.Google Scholar
  4. 4.
    I. Cherednik, Double affine Hecke algebras and Macdonald’s conjectures, Ann. of Math. 141 (1995), No. 1, 191–216.MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    I. Cherednik, Lectures on affine quantum Knizhnik-Zamolodchikov equations, quantum many body problems, Hecke algebras, and Macdon-ald theory, Lectures given at the International Institute for Advances Studies, Kyoto, Memoirs of the Mathematical Society of Japan, Vol. 1, Math. Soc. Japan, Tokyo, Kyoto, 1995, 1998.Google Scholar
  6. 6.
    V. G. Drinfeld, Quasi-Hopf algebras, Leningrad Math. J. 1 (1990), 1419–1457.MathSciNetGoogle Scholar
  7. 7.
    V. G. Drinfeld, On quasitriangular quasi-Hopf algebras and on a group that is closely connected with Gal, Leningrad Math. J. 2 (1991), No. 4, 829–860.MathSciNetGoogle Scholar
  8. 8.
    C. F. Dunkl, Differential-difference operators associated to reflection groups, Trans. Amer. Math. Soc. 311 (1989), No. 1, 167–183.MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    C. F. Dunkl, Harmonie polynomials and peak sets of reflection groups, Geom. Dedicata 32 (1989), No. 2, 157–171.MathSciNetMATHCrossRefGoogle Scholar
  10. 10.
    S. Fomin and A. N. Kirillov, Quadratic algebras, Dunkl elements, and Schubert calculus, Advances in Geometry (J.-L. Brylinski, R. Brylin-ski, V. Nistor, B. Tsygan, and P. Xu, eds.), Progr. Math., Vol. 172, Birkhäuser, Boston, MA, 1999, pp. 147–182.Google Scholar
  11. 11.
    L. Funar, Vassiliev invariants. I. Braid groups and rational homotopy theory, Rev. Roumaine Math. Pures Appl. 42 (1997), No. 3-4, 245–272.MathSciNetMATHGoogle Scholar
  12. 12.
    A. J. Hahn, Quadratic algebras, Clifford algebras, and arithmetic Witt groups, Universitext, Springer, New York, 1994.MATHCrossRefGoogle Scholar
  13. 13.
    G. J. Heckman, Dunkl operators, Séminaire Bourbaki. Vol. 1996/97, Astérisque, Vol. 245, Soc. Math. France, Paris, 1997, pp. 223–246.Google Scholar
  14. 14.
    H. Hiller, Geometry of Coxeter Groups, Res. Notes Math., Vol. 54, Pitman, Boston-London, 1982.Google Scholar
  15. 15.
    Yu. I. Manin, Quantum Groups and Noncommutative Geometry, Centre de recherches mathématiques, Montréal, 1988.Google Scholar
  16. 16.
    A. A. Jucys, On the Young operators of symmetric groups, Litovsk. Fiz. Sb. 6 (1966), 163–180 (Russian).MathSciNetGoogle Scholar
  17. 17.
    A. A. Kirillov, Jr., Lectures on affine Hecke algebras and Macdonald’s conjectures, Bull. Amer. Math. Soc. 34 (1997), No. 3, 351–292.MathSciNetGoogle Scholar
  18. 18.
    A. N. Kirillov, Cauchy identities for universal Schubert polynomials, q-alg/9703047.Google Scholar
  19. 19.
    A. A. Kirillov, On some quadratic algebras, Tech. Report CRM-2478, Centre de recherches mathématiques, 1997.Google Scholar
  20. 20.
    A. N. Kirillov and T. Maeno, Bracket algebras and quantum Schubert calculus for Coxeter groups, in preparation.Google Scholar
  21. 21.
    A. N. Kirillov and M. Noumi, Affine Hecke algebras and raising operators for Macdonald polynomials, Duke Math. J. 93 (1998), No. 1, 1–39.MathSciNetMATHCrossRefGoogle Scholar
  22. 22.
    T. Kohno, Série de Poincaré-Koszul associée aux groupes de tresses pures, Invent. Math. 82 (1985), No. 1, 57–75.MathSciNetADSMATHCrossRefGoogle Scholar
  23. 23.
    T. Kohno, Linear representations of braid groups and classical Yang-Baxter equations, Braids (Santa Cruz, CA, 1986) (J. S. Birman and A. Libgober, eds.), Contemp. Math., Vol. 78, Amer. Math. Soc, Providence, RI, 1988, pp. 339–363.Google Scholar
  24. 24.
    T. Kohno, Vassiliev invariants and de Rham complex on the space of knots, Symplectic Geometry and Quantization (Yokohama, 1993) (Y. Maeda, H. Omori, and A. Weinstein, eds.), Contemp. Math., Vol. 179, Amer. Math. Soc, Providence, RI, 1994, pp. 123–138.Google Scholar
  25. 25.
    X.-S. Lin, Braid algebras, trace modules and Vassiliev invariants, preprint, 1993.Google Scholar
  26. 26.
    I. G. Macdonald, Affine Hecke algebras and orthogonal polynomials, Séminaire Bourbaki. Vol. 1994/95, Astérisque, Vol. 237, Soc. Math. Prance, Paris, 1996, pp. 189–207.Google Scholar
  27. 27.
    G. E. Murphy, A new construction of Young’s seminormal representation of the symmetric groups, J. Algebra 69 (1981), No. 2, 287–297.MathSciNetMATHCrossRefGoogle Scholar
  28. 28.
    A. Ram, Seminormal representations of Weyl groups and Iwa-hori-Hecke algebras, Proc. London Math. Soc. 75 (1997), No. 1, 99–133.MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2000

Authors and Affiliations

  • Anatol N. Kirillov

There are no affiliations available

Personalised recommendations